Fin sufferer for 6 years - another crash - starting natural recovery - need help !

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? INDIA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search

What is your current age, height, weight? 68 kg , 5’10, 32

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finastride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Topical finastride

What condition was being treated with the drug? hair loss

For how long did you take the drug (weeks/months/years)? 4 months

How old were you, and WHEN (date) did you start the drug? 25

How old were you when you quit, and WHEN (date) did you quit? 25

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? a month

What side effects did you experience that have yet to resolve since discontinuation?
sexual sides and now insomnia and swollen lyphon nodes around ears

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[. ] Loss of Libido / Sex Drive
[ .] Erectile Dysfunction
Complete Impotence
[ .] Loss of Morning Erections
[ .] Loss of Spontaneous Erections
[ .] Loss of Nocturnal Erections
[ .] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ .] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ .] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[ .] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[ .] Muscle Wastage
[ .] Muscle Weakness
[ .] Joint Pain
[ .] Dry / Dark Circles under eyes

Misc
Prostate pain
[ .] Persistent Fatigue / Exhaustion
[ .] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[ .] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi, thanks for putting up this forum, it is really a beacon of hope and somewhere to confide, given this terrible condition we all are in. To summarize my story, i tried topical finastride for 4 months in 2014. A month post that (and somewhat while i was using it) i start experiencing onset of PFS symptoms. Most of my symptomps were:

MY STORY****

  1. Sexual sides - mostly all
  2. Muscle wastage/loss of muscle
  3. increased anxiety

Some of these symptomps progressed over the year (like muscle wastage and anxiety) but my sexual sides kept going up and down over the year - reaching say a 40-45% pre-fin stage.

Then in September 2020, i tried a herbal (ayurvedic) ointment from an ayurvedic doctor supposed to pump blood to your genitals like how minioxil does to your hair. Post 3 days, i experienced a severe crash, here are my symptomps:

  1. First i experience pain in the groin area (it vanished as soon as i disconitued the med)
  2. Blurry vision & severe brain fog (i was dazed for a day) - this also vanished after i discontinued. Very small levels of blurry vision remains, but i think it could be my mind overthinking.
  3. Total impotence - all the gains i made over 6 years, gone down the drain. This symptom is continuing now for a week.
  4. Swollen lymphnodes around ears. This symptom is continuing now for a week.
  5. Dry skin. This symptom is continuing now for a week.
  6. Join pain. This symptom is continuing now for a week.
  7. Insomonia (this is by far the worse). This symptom is continuing now for a week.

Before this herbal ointment crash i never had insomnia - i could sleep for 8-10 hours very sound sleep.

I don’t know when these symptomps will recover (and now i’m stopping to think about it). I want to focus on recovery and that too natural no matter how long it takes and i believe it will come.

I need help of all the experienced guys here to guide me through it. I have very basic questions for now. Keep keep updating this thread with my recovery and questions as time passes.

Recovery help questions

  1. What all tests do i need to do ? blood, hormones, brain etc. ? to define my baseline now - so i can track improvements (or worsening)

  2. Given the new symptoms of my current crash, can anyone relate to it ? and tell me what all vegetables/fruit to avoid ? or will it only become clearer once the reports are out ?

  3. Similarly, is there a list of vegetables/fruits that are completely safe (neutral effects on hormones) ? so i can start with them from get go.

  4. Is it safe to include meat - like fish in my diet ?

  5. Should i completely give up - on carbs ?

  6. I have seen a lot of discussions around estrogen/testosterone levels. Once my reports are out - and say my estrogen levels are high - should i focus on suppressing them through foods ? or if my testosterone levels are low - should i focus on increasing it through food ?

Sorry to hear about all this. I’d say don’t take any more supplements, don’t take anything that any quack doctor gives you, just give your body a few months to naturally recover from the shock that this thing has given it.

To clarify, you’ve been living with ~50% sexual side effects from finasteride for five or six years now? With no mental or other symptoms, like the dry skin or joint pain? And the new treatment was an attempt to fix those sexual issues?

Anyhow, I imagine that with a couple months a lot of the symptoms will clear up, the chances are definitely in you favour. I don’t imagine you’ll get better than your state before this recent treatment, because of how long those PFS symptoms lasted, but I have seen many stories on here of insomnia and joint pain going away.

All the best.

Yes never had dry skin, insomnia , joint pain before this episode. Only 50% sexual sides and muscle wastage and anxiety which I controlled through yogic breathing.

I’m just done with trying all the quack medicines and herbs now. I just want to concentrate on natural healing. Doesn’t matter if total recovery comes or not. I’m more keen not getting worse now.

I’m sorry to read about what happened to you @kprophelp. Do you happen to know exactly what the herbal ointment was?